Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Apr 28, 2021, 5:39 PM CDT for Borden County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 5:39 PM CDT (22:39 UTC)
- Expired
- Apr 28, 2021, 6:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Midland/Odessa, TX
County Borden County, TX
The radar
The Lubbock radar (KLBB), 109 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
577
WWUS84 KMAF 282239
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
539 PM CDT Wed Apr 28 2021
TXZ047-048-282345-
Scurry TX-Borden TX-
539 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCURRY AND BORDEN
COUNTIES UNTIL 645 PM CDT...
At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gail, moving northeast at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Gail, Fluvanna and Randalls Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3285 10068 3254 10164 3283 10167 3296 10156
3296 10080
TIME...MOT...LOC 2239Z 245DEG 34KT 3282 10141
$$
29What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 28, 2:39 PM CDT, 3 hours earlier.
Area forecast discussion, Apr 28, 2:39 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Midland/Odessa TX 239 PM CDT Wed Apr 28 2021 .DISCUSSION... An upper level low over southern Arizona will slowly move east over the next several days. Models have come into good agreement with a solution that is deeper and slower with the upper level low as it moves into Texas. This will keep lift and instability over us for a longer period of time enhancing rain chances and keeping them in the forecast through Saturday. For today, current radar is showing showers and thunderstorms developing east of the Pecos River. Model guidance indicates instability will be too low for storms to become severe, however current observations are showing higher dewpoints than the models indicate so in reality there may be more instability and a greater severe risk so will have to monitor the radar closely over the next several hours. Today should be the last day for a risk of severe weather this forecast period thanks to cooler air advecting in behind a cold front that is currently near the I-20 corridor decreasing the instability enough to produce only showers and isolated storms. Rain chances will initially be highest over the northern CWA today, then will shift south through the weekend as the upper low center drops into northern Mexico before lifting northeast into Central Texas. The NAM is an outlier model being farther north with the track than the other models and has been discounted for this forecast. Having an upper low near the area will keep temperatures cool, below normal in fact, through Saturday before we see significant warming on Sunday. This warming will be tempered somewhat due to another upper trough moving into the desert southwest early next week keeping heights relatively low. Therefore the widespread 90+ highs previously expected over much of the area next week are now confined only to the Pecos River and Rio Grande valleys while highs most everywhere else remain in the 80s. Hennig && .FIRE WEATHER... Critical RHs are collocated with 10-20 mph 20ft winds stretching from the Guadalupe and Delaware Mountains down to the Presidio Valley and Big Bend region where critical. A Fire Danger Statement is in effect for these areas this afternoon and evening. Some thunderstorms are expected to develop this evening and overnight, which could result in brief heavy rain, lightning strikes, and gusty and erratic winds. After today, fire weather conditions will decrease as moisture returns and temperatures drop below normal. The next fire weather day looks to be on Sunday when critical RHs returns across the western half of our CWA. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 54 63 52 69 / 50 60 50 20 Carlsbad 47 62 47 71 / 50 70 50 20 Dryden 59 75 57 75 / 30 20 20 30 Fort Stockton 53 65 51 70 / 20 50 40 30 Guadalupe Pass 43 56 47 64 / 30 60 50 30 Hobbs 48 62 46 70 / 60 70 50 20 Marfa 39 64 40 66 / 10 50 30 40 Midland Intl Airport 53 63 52 70 / 50 60 50 20 Odessa 52 63 50 70 / 50 60 60 20 Wink 51 65 50 73 / 40 70 60 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 88/10
Hazardous weather outlook, Apr 28, 1:56 PM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 156 PM CDT Wed Apr 28 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-291900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 156 PM CDT Wed Apr 28 2021 /1256 PM MDT Wed Apr 28 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible this afternoon and tonight. Lightning will be the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 28, 4:13 PM CDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 413 PM CDT Wed Apr 28 2021 TXZ051-052-282200- Martin TX-Howard TX- 413 PM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD AND SOUTHEASTERN MARTIN COUNTIES UNTIL 500 PM CDT... At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near Stanton, or 14 miles northeast of Greenwood, moving east at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Big Spring, Stanton, Forsan, Lomax, Big Spring Country Club, Big Spring McMahon-Wrinkle Airpark, Stanton Municipal Aiport and Elbow. This includes Interstate 20 between mile markers 151 and 184. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3209 10188 3229 10189 3236 10139 3209 10136 TIME...MOT...LOC 2112Z 264DEG 18KT 3220 10176 29
Local storm report, Apr 28, 4:51 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
451 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 S BIG SPRING 32.24N 101.48W
04/28/2021 E1.25 INCH Howard TX TRAINED SPOTTER
LOTS OF QUARTER TO HALF DOLLAR SIZED HAIL
&&
SCOTT.KLEEBAUERSpecial weather statement, Apr 28, 4:52 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
452 PM CDT Wed Apr 28 2021
TXZ052-053-063-282230-
Mitchell TX-Glasscock TX-Howard TX-
452 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASSCOCK...
SOUTHWESTERN MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 530 PM
CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garden City, moving east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Garden City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3209 10126 3186 10126 3182 10161 3203 10162
3219 10106 3209 10102
TIME...MOT...LOC 2152Z 254DEG 33KT 3194 10149
29Special weather statement, Apr 28, 4:54 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
454 PM CDT Wed Apr 28 2021
TXZ046-047-282245-
Dawson TX-Borden TX-
454 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR BORDEN...NORTHEASTERN MARTIN AND
EASTERN DAWSON COUNTIES UNTIL 545 PM CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Lamesa, moving northeast at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lamesa, Ackerly, Gail, Lamesa Municipal Airport, Los Ybanez,
Sparenberg, Tenmile, Patricia, Hancock, Key and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3252 10173 3252 10204 3264 10209 3296 10175
3296 10144 3263 10123
TIME...MOT...LOC 2154Z 243DEG 40KT 3258 10195
29Local storm report, Apr 28, 4:57 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
457 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 2 SE BIG SPRING 32.23N 101.45W
04/28/2021 E1.00 INCH Howard TX PUBLIC
&&
SCOTT.KLEEBAUERSpecial weather statement, Apr 28, 5:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
539 PM CDT Wed Apr 28 2021
TXZ047-048-282345-
Scurry TX-Borden TX-
539 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCURRY AND BORDEN
COUNTIES UNTIL 645 PM CDT...
At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gail, moving northeast at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Gail, Fluvanna and Randalls Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3285 10068 3254 10164 3283 10167 3296 10156
3296 10080
TIME...MOT...LOC 2239Z 245DEG 34KT 3282 10141
29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:19 PM CDT | Special Weather Statement | MAF | Howard | 56 min |
| Apr 27, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 58 min |
| Apr 27, 7:35 PM CDT | Special Weather Statement | MAF | Ector | 40 min |
| Apr 27, 7:43 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Apr 27, 7:58 PM CDT | Tornado Warning | MAF | Scurry | 47 min |
| Apr 27, 7:59 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 34 min |
| Apr 27, 8:05 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 40 min |
| Apr 27, 8:31 PM CDT | Special Weather Statement | MAF | Howard | 44 min |
| Apr 27, 9:24 PM CDT | Special Weather Statement | MAF | Scurry | 51 min |
| Apr 27, 9:37 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell, Scurry | 53 min |
| Apr 27, 10:22 PM CDT | Special Weather Statement | MAF | Howard | 38 min |
| Apr 27, 11:05 PM CDT | Special Weather Statement | MAF | Scurry | 40 min |
| Apr 27, 11:34 PM CDT | Special Weather Statement | MAF | Crane, Midland | 56 min |
| Apr 27, 11:37 PM CDT | Special Weather Statement | MAF | Howard | 38 min |
| Apr 27, 11:40 PM CDT | Areal Flood Advisory | MAF | Crane, Glasscock, Midland, Pecos, Upton | 3 hr |
| Apr 27, 11:49 PM CDT | Special Weather Statement | MAF | Borden, Dawson | 41 min |
| Apr 28, 12:08 AM CDT | Areal Flood Advisory | MAF | Howard, Mitchell, Scurry | 3 hr |
| Apr 28, 12:15 AM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell, Scurry | 60 min |
| Apr 28, 12:36 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Midland, Pecos, Reagan, Upton | 54 min |
| Apr 28, 1:33 AM CDT | Special Weather Statement | MAF | Glasscock, Howard, Midland, Mitchell | 57 min |
| Apr 28, 3:49 AM CDT | Special Weather Statement | MAF | Reagan | 41 min |
| Apr 28, 4:24 AM CDT | Special Weather Statement | MAF | Reagan | 51 min |
| Apr 28, 4:27 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 33 min |
| Apr 28, 5:00 AM CDT | Special Weather Statement | MAF | Mitchell | 45 min |
| Apr 28, 4:13 PM CDT | Special Weather Statement | MAF | Howard | 47 min |
| Apr 28, 4:36 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 39 min |
| Apr 28, 4:52 PM CDT | Special Weather Statement | MAF | Glasscock | 38 min |
| Apr 28, 4:54 PM CDT | Special Weather Statement | MAF | Borden, Dawson | 51 min |
| Apr 28, 5:08 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 26 min |
| Apr 28, 5:12 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 63 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.